Tornadoes · United States · North Dakota · 2010
EF0 tornado, Valley City, North Dakota, May 24, 2010
This EF0 tornado ran 0.1 miles across Barnes County on May 24, 2010, touching down at 3:29 PM CDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 24, 2010
- Touchdown
- 3:29 PM CDT (20:29 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- Barnes County
- Touchdown point
- 46.853, -97.960
- Lift-off point
- 46.853, -97.960
- Record number
- 1005241429-01
What the Weather Service recorded
After the first round of elevated convection from the early morning hours of the 24th drifted off to the northeast, a surface warm front was left along the North Dakota and South Dakota border by mid morning. By mid afternoon of the 24th, the warm front had pushed north to a Jamestown (ND) to Bemidji (MN) line. Behind this front, afternoon temperatures had increased to around 90 degrees with dew points in the mid to upper 60s. High precipitable water values remained over eastern North Dakota and the northwest quarter of Minnesota, keeping the heavy rain threat in place throughout the day.
A persistent funnel tracked just to the east of Valley City. A brief touchdown and debris cloud were viewed by employees at a city business while the funnel was still south of Interstate 94. No damage was reported as the touchdown occurred over an open field. Peak winds were estimated at 75 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the tornado touched down at May 24, 2:52 PM CDT, 37 minutes earlier.
Area forecast discussion, May 24, 2:52 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
252 PM CDT MON MAY 24 2010
.SHORT TERM...
ABOUT 1500 TO 2000 J/KG ELEVATED JUST ABOVE SFC LAYER DUE TO
NORTHWARD EXPANSION OF 850 MB THETA-E CONTINUES TO HELP SPUR THE
DEVELOPMENT OF THUNDERSTORMS OVER THE FCST AREA. WATER VAPOR SHOWS
A FEED OF MOISTURE AND EMBEDDED SHORT WAVES FROM WRN KS INTO CNTRL
NEBRASKA AND INTO SD/ER ND. THIS WILL CONTINUE FOR THE FORESEABLE
FUTURE. SOME OF THESE WILL BE SEVERE WITH LARGE HAIL THE MAIN
THREAT.
MAIN QUESTION WILL BE THE WARM SECTOR AND AREA JUST SOUTH OF
ADVANCING WARM FRONT. WARM FRONT SEPARATING TEMPS IN THE 60S FROM
THE LOW-MID 80S EXTENDS FROM ABOUT BEMIDJI TO ADA TO LA MOURE ND.
SFC TEMPS ALMOST 90 AT ELBOW LAKE. DEW PTS ALSO IN THE LOW 70S IN
WARM SECTOR. MODELS DOING WELL SO FAR IN HAVING WARM FRONT LIFT TO
NR A BAUDETTE TO THIEF RIVER TO GRAND FORKS TO COOPERSTOWN LINE
BTWN 21Z-23Z. SFC BASED CAPES IN WARM SECTOR NEAR 4000 J/KG WITH
LITTLE CAP LEFT PER SPC WEBPAGE. AS WARM AIR CONTINUES TO EXPAND
AND INSTABILITY INCREASES ALMOST CERTAIN TO HAVE INCREASE IN SVR
STORMS NEXT 1-3 HOURS. TORNADIC STORMS QUITE PSBL DUE TO VERY HIGH
0-2KM VGP'S PROGGED TO BE UPWARDS OF 0.8 JUST SOUTH OF WARM FRONT.
TOR WATCH 215 VALID UNTIL 10 PM FOR A LARGE PART OF THE FCST AREA.
WILL MAINTAIN FLASH FLOOD WATCH FOR PARTS OF ERN ND THRU 06Z AS
PREV ISSUED. LOCALIZED RAINS FROM TODAYS STORMS OF 1.5 TO 2.50
INCHES IN 1 HOUR OR LESS.
DRY PUSH WILL MOVE EASTWARD OVERNIGHT AS SFC LOW WILL MOVE FROM NE
COLORADO/WRN NEBRASKA TO WRN ND BY 06Z. THREAT FOR TSTMS WILL PUSH
EAST OF THE MOST OF THE FCST AREA BY 12Z.
TUESDAY WILL SEE QUITE A BIT OF SUN...ALMOST A REPEAT OF
SUNDAY...WITH WINDY CONDITIONS. STRONGEST WINDS DVL BASIN WHERE
WIND ADVISORY WILL LIKELY NEED TO BE ISSUED FOR TUESDAY DAYTIME.
NAM SOUNDING INDICATES 45 KT WIND TO MIX DOWN IN GUSTS IN THE DVL
BASIN. WILL LET MIDSHIFT ISSUE ADVISORY AS TO AVOID CONFUSION WITH
THIS EVENINGS SEVERE WEATHER.
HIGH PRESSURE WILL BUILD IN TUESDAY NIGHT AND THEN REMAIN SUNNY ON
WEDNESDAY WITH LESS WIND. TEMPS BOTH DAYS IN THE UPR 60S TO MID 70S.
THURSDAY WILL START TO SEE INFLUENCE OF NEXT SYSTEM WITH MID LEVEL
MOISTURE MOVING IN.
.LONG TERM (FRI-MON)...
MODELS IN FAIR AGREEMENT WITH THE GENERAL UPPER AIR PATTERN OF A
CENTRAL PLAINS RIDGE NOSING INTO THE FORECAST AREA AT THE BEGINNING
OF THE PERIOD. WITH RISING THICKNESSES EXPECT TEMPS TO WARM TO
AROUND 80 ON FRIDAY AND SATURDAY AS THE THERMAL RIDGE WITH 850MB
TEMPS IN THE 14 TO 18 DEGREE RANGE SETTLE OVER THE REGION. LOW
PRESSURE SYSTEM MOVES EAST FROM THE WESTERN DAKOTAS AND BY SATURDAY
NIGHT THUNDERSTORM CHANCES INCREASE AND CONTINUE INTO SUNDAY.
AVIATION...
COMPLEX SCENARIO WITH TSRA POSSIBLE AT ALL SITES THROUGH OUT THE
AFTERNOON AND LATE EVENING. IFR TO MVFR TO VFR ACROSS THE AREA AS
MOISTURE STREAMS NORTH ON SOUTHEASTERLY WINDS. DVL TO REMAIN ON COOL
SIDE OF WARM FRONT WITH MVFR CIGS AND NE WINDS. GFK...TVF AND FAR
EXPECTED TO MOVE BETWEEN MVFR AND VFR AS FIELDS OF CU MOVE THROUGH.
BJI TAF SITE TOOK A LIGHTNING STRIKE THIS MORNING AND COMMS WENT
DOWN...A RETURN TO OPERATION IS UNKNOWN UTNNIL THEN AMD NOT SKED.
TSRA SHOULD MOVE OUT OF THE FA OVERNIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR NDZ006-014-015-024-
026>029-038-049-052-054.
MN...NONE.
&&
RIDDLE/JKHazardous weather outlook, May 24, 5:10 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 510 AM CDT MON MAY 24 2010 NDZ006-014-015-024-026>029-038-049-052-054-251200- TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-BARNES- RANSOM-SARGENT-WESTERN WALSH COUNTY- 510 AM CDT MON MAY 24 2010 ...FLASH FLOOD WATCH FOR TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME. LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING. THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. PORTIONS OF EASTERN NORTH DAKOTA RECEIVED HEAVY RAINFALL SATURDAY NIGHT...AND THUS SOILS ARE SATURATED. ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-016-030-039-053- 251200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CAVALIER-PEMBINA- EASTERN WALSH COUNTY-TRAILL-CASS-RICHLAND- 510 AM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME. LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING. THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
In the hours before
Local storm report, May 24, 10:32 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1032 AM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 3 S WHITE EARTH 47.05N 95.84W
05/24/2010 BECKER MN LAW ENFORCEMENT
WATER FLOWING OVER BECKER COUNTY 109 SOUTH OF WHITE
EARTH. SEVERAL OTHER SECONDARY ROADS NEAR THE BECKER AND
MAHNOMEN COUNTY LINE HAVE BEEN REPORTED FLOODED OR WASHED
OUT DUE TO THE EXCESSIVE RAIN.
&&
MEWENSLocal storm report, May 24, 12:29 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1229 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 4 W PLUMMER 47.92N 96.13W
05/24/2010 M1.00 INCH RED LAKE MN PUBLIC
&&
MEWENSSpecial weather statement, May 24, 12:54 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1254 PM CDT MON MAY 24 2010 NDZ028-038-241900- BARNES ND-GRIGGS ND- 1254 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARNES AND WESTERN GRIGGS COUNTIES UNTIL 200 PM CDT... AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES NORTHEAST OF JAMESTOWN...MOVING TO THE NORTH AT 55 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... WIMBLEDON AROUND 105 PM CDT. SUTTON AND REVERE AROUND 120 PM CDT. MOSE...JESSIE AND BINFORD AROUND 135 PM CDT. RED WILLOW LAKE AROUND 140 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAISER
Special weather statement, May 24, 1:21 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 121 PM CDT MON MAY 24 2010 NDZ028-029-038-039-241900- BARNES ND-CASS ND-GRIGGS ND-STEELE ND- 121 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN CASS... BARNES...SOUTHWESTERN STEELE AND SOUTHEASTERN GRIGGS COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 200 PM CDT... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 21 MILES SOUTHWEST OF VALLEY CITY...MOVING TO THE NORTH AT 55 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... VALLEY CITY AND SANBORN AROUND 140 PM CDT. BALD HILL DAM AROUND 145 PM CDT. SIBLEY...PILLSBURY AND LUVERNE AROUND 200 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. EWENS
Special weather statement, May 24, 1:44 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 144 PM CDT MON MAY 24 2010 MNZ005-006-009-241945- LAKE OF THE WOODS MN-NORTH BELTRAMI MN-ROSEAU MN- 144 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BELTRAMI...LAKE OF THE WOODS AND EASTERN ROSEAU COUNTIES UNTIL 245 PM CDT... AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 33 MILES NORTH OF CLEARBROOK...OR 42 MILES EAST OF THIEF RIVER FALLS...MOVING TO THE NORTH AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... OTTO...MALCOLM AND FOURTOWN AROUND 150 PM CDT. WASKISH AROUND 155 PM CDT. GATES CORNER AROUND 205 PM CDT. OAKS CORNER AROUND 210 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HOPKINS
Local storm report, May 24, 3:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
312 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL HALSTAD 47.35N 96.82W
05/24/2010 E1.00 INCH NORMAN MN TRAINED SPOTTER
&&
GGUSTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Bismarck Municip, ND (KBIS), 12:00Z
8.5 hours before the tornado, 209 km from the path. May 24, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -33926 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 651 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.6 K/km
Bismarck Municip, ND (KBIS), 00:00Z
3.5 hours after it, 209 km from the path. May 25, 2010.
- Mixed-layer CAPE
- 2071 J/kg
- Mixed-layer CIN
- -33 J/kg
- Surface CAPE
- 2888 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 4.5
- Supercell composite
- 18.9
- 0-3 km lapse rate
- 6.3 K/km
The surface observations
Jamestown (JMS), 55 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Fargo/Grand Forks radar (KMVX), 89 km away, was scanning. The volume nearest the touchdown began at 20:27 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2010 tornado in North DakotaEvery tornado in North Dakota since 1950Warnings in force in North Dakota nowThe forecast where you are
The other tornadoes of May 24, 2010
21 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 24 | 11:34 AM MDT | EF0 | Kimball, NE | 0.5 | 75 | |||
| May 24 | 12:11 PM MDT | EF0 | Scotts Bluff, NE | 0.3 | 50 | |||
| May 24 | 12:16 PM MDT | EF0 | Scotts Bluff, NE | 0.3 | 50 | |||
| May 24 | 12:38 PM MDT | EF0 | Kimball, NE | 0.3 | 100 | |||
| May 24 | 1:24 PM MDT | EF2 | Meade, SD | 22.3 | 440 | $100,000 | ||
| May 24 | 2:30 PM CDT | EF1 | Walsh, ND | 3.0 | 50 | |||
| May 24 | 2:48 PM CDT | EF0 | Marshall, MN | 4.0 | 50 | |||
| May 24 | 2:00 PM MDT | EF0 | Meade, SD | 4.9 | 100 | |||
| May 24 | 2:11 PM MDT | EF0 | Box Butte, NE | 0.3 | 50 | |||
| May 24 | 2:34 PM MDT | EF2 | Perkins, SD | 22.9 | 440 | $100,000 | ||
| May 24 | 3:48 PM CDT | EF0 | Norman, MN | 1.0 | 20 | |||
| May 24 | 2:55 PM MDT | EF2 | Perkins, SD | 8.2 | 440 | $100,000 | ||
| May 24 | 3:34 PM MDT | EF0 | Perkins, SD | 0.1 | 30 | $500 | ||
| May 24 | 6:05 PM CDT | EF1 | Grant, ND | 1.6 | 40 | $25,000 | ||
| May 24 | 8:09 PM CDT | EF0 | Sioux, ND | 1.4 | 35 | $5,000 | ||
| May 24 | 8:29 PM CDT | EF0 | Hansford, TX | 3.1 | 100 | $6,000 | ||
| May 24 | 8:37 PM CDT | EF0 | Hansford, TX | 0.2 | 25 | |||
| May 24 | 8:47 PM CDT | EF0 | Hansford, TX | 0.4 | 25 | |||
| May 24 | 8:48 PM CDT | EF0 | Woodward, OK | 0.2 | 30 | |||
| May 24 | 8:56 PM CDT | EF0 | Hansford, TX | 0.1 | 25 | |||
| May 24 | 9:00 PM CDT | EF1 | Kidder, ND | 2.4 | 70 | $250,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.